MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN - MFG ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN NORTH HAVEN - MFG ENDO PEANUT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173019
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: occurred during a respiratory procedure.The tip of the product disengaged and fell into the cavity of the patient.The disengaged tip was retrieved.The surgeon used another device, but the same incident occurred.The second disengaged tip was retrieved.The surgeon attempted to use the third one, but not used in the patient.There was no patient harm.The status of the patient is no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The cotton tip was detached from the device with no evidence of adhesive.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, an assembly error was identified during product analysis.The root cause of the observed condition was determined to be a result of an inadequate amount of adhesive on the device; this was identified as a quality issue with a component obtained from a third party supplier and a product enhancement has been initiated to track this failure mode and/ complaint mode.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO PEANUT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN NORTH HAVEN - MFG
195 mcdermott road
north haven CT 06473
MDR Report Key6603565
Report Number1219930-2017-05667
Device Sequence Number1149084
Product Code GCJ
UDI-Device Identifier20884523000761
UDI-Public20884523000761
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number173019
Device Catalogue Number173019
Device Lot NumberM6H01X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1